MAUDE Adverse Event Report: INARI CLOTTRIEVER CATHETER; EMBOLECTOMY CATHETER

INARI CLOTTRIEVER CATHETER; EMBOLECTOMY CATHETER
Model Number 40-102
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pulmonary Embolism (1498); Stroke/CVA (1770); Dyspnea (1816); High Blood Pressure/ Hypertension (1908); Tachycardia (2095); Loss of consciousness (2418); Low Oxygen Saturation (2477); Intraoperative Pain (2662); Cerebral Edema (4403)
Date of Event 10/09/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Both inari devices were discarded by the user facility and are not available for evaluation.The device identifiers were not provided; however, the company recorded all lots shipped to the facility and each of the possible lot history records were reviewed.There were no discrepancies or unusual findings.There was no report of any device malfunction.Based on the information reviewed, there is no evidence to indicate the presence of a potential quality issue with respect to manufacturing, design, or labeling.The event was reviewed by inari's chief medical officer, who concluded that the patient's clinical deterioration was caused by pulmonary and systemic embolism.A patent foramen ovale placed the patient at high risk for stroke.Distal embolization of blood clots and patient deterioration are listed in the device labeling as a potential complication / adverse event.(b)(4).
 
Event or Problem Description
A (b)(6) female with a history of 13s protein deficiency presented to the hospital on (b)(6) 2021 with severe lower leg extremity (lle) swelling and pain in the left leg.The patient was diagnosed with a deep vein thrombosis (dvt) in the left leg; computed tomography angiograms (ctas) and ultrasound imaging revealed extensive thrombus and the patient was scheduled for a thrombectomy.The patient also had an asymptomatic subsegmental bilateral pulmonary embolism (pe), but there was no plan to address this surgically.On the morning of (b)(6) 2021, the inari clottriever (ct) thrombectomy system (ct catheter and ct sheath) was used to attempt to treat the dvt.The patient was placed in the prone position and access was obtained with a 5 fr terumo sheath.The physician wired to the subclavian vein with a glide advantage guidewire and kumpe catheter.The target vessel for the ct funnel was expanded with an ev3 6x4 mm balloon and the vessel was dilated to 16 fr.A 13 fr ct sheath was inserted without issue.The ct catheter was inserted and when the first clot was retrieved the patient reported experiencing extreme pain.The physician then dilated the lle with an ev3 10x40 mm balloon and performed a second ct pass.At this point approximately 80% of the clot had been retrieved.Following this pass, 4 mg of tpa was administered to address tachycardia (130 bpm) and decreased oxygen saturation (90% on supplemental o2 via facemask).The patient's heart rate subsequently increased to 150 bpm and o2 saturation declined to upper 80%.The physician attempted a pulmonary angiogram (pa gram) to rule out worsening pe and the catheter inadvertently went into a patent foramen ovale (pfo, atrial septal defect) that was not previously known.The patient reported dyspnea and rapidly declined, remaining tachycardic and hypertensive (160/90 mmhg).The patient's o2 saturation then decreased significantly (70%) and she became unresponsive and a code was initiated.The guidewire and clottriever sheath were removed from the patient, who was repositioned to supine.The code team confirmed the patient still had a pulse and was breathing on her own.However, the patient began posturing and required intubation.Chest and head cts revealed the preexisting pulmonary embolism had worsened and the patient had suffered a stroke in the middle cerebral artery (mca).The patient was transferred to an affiliated hospital with neuro-interventional capabilities.Several hours later, the mca thrombus was removed successfully and an inferior vena cava filter was placed.The patient was transferred to the intensive care unit and is recovering.Patient follow-up was requested and the most recent update available revealed that post mca-thrombectomy, the patient developed cerebral edema that necessitated a craniectomy to relieve the pressure.Additional patient follow-up will be requested.

Brand Name
INARI CLOTTRIEVER CATHETER
Common Device Name
EMBOLECTOMY CATHETER
MDR Report Key12752763
Report Number3011525976-2021-00018
Device Sequence Number20079877
Product Code QEW
UDI-Device Identifier00850291007093
UDI-Public00850291007093
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K210689
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number40-102
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2021
Initial Report FDA Received Date11/04/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EV3 10X40 MM BALLOON; EV3 6X4 MM BALLOON; GLIDE ADVANTAGE WIRE; INARI CLOTTRIEVER SHEATH 13 FR; KUMPE CATHETER; TERUMO SHEATH 5 FR
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention; Disability;
Patient Age30 YR